# SDR QMLA2018110518118

- Difficulty date: November 2, 2018
- Submitted: November 5, 2018
- Operation: Air carrier
- Aircraft: N679AM
- Make and model: Snias AS350B3
- Aircraft serial: 3838
- Aircraft time: 5,766 hours, 18,415 cycles
- System (JASC): 2140 · Heating System
- Part: Heater
- Condition: None
- Location: Cabin
- Stage of operation: CL
- How discovered: V
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AIRCRAFT TOOK OFF .  DURING CLIMB TO CRUISE ALTITUDE, CREW AND PILOT VISUALLY AND SMELLED SMOKE OR FUMES, AND A BURNING ODOR.  PILOT TURNED AIRCRAFT AROUND AND LANDED AT DEPARTURE.  THE ODOR WAS FROM THE HEATER BEING RAN FOR THE FIRST TIME IN 2 YEARS, THE AIRCRAFT IS ACTING AS SPARE FOR PORTALES, NM, BUT NORMALLY OPERATES IN LAS CRUCES. AFTER RAN HEATER AND AIR CONDITIONER FOR A GROUND RUN AND CHECK FLIGHT SMELL CLEARED, NO VISIBLE SMOKE WAS PRESENT DURING GROUND RUN OR CHECK FLIGHT. NO VISUAL SMOKE OR NOXIOUS ODORS WERE DETECTED.
